Alert archive / Maryland / Tornado Warnings in 2009
Tornado Warning 29, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Jul 31, 2009, 4:57 PM EDT for Worcester County, Maryland. It was in force for 27 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2009, 4:57 PM EDT (20:57 UTC)
- Expired
- Jul 31, 2009, 5:24 PM EDT
- In force
- 27 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
County Worcester County, MD
The radar
The Dover AFB radar (KDOX), 61 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 4:58 PM EDT | TSTM WND DMG | Berlin, MD | 8 INCH TREE DOWN |
| Jul 31, 5:05 PM EDT | FUNNEL CLOUD | 5 Se Whaleyville, MD | FUNNEL CLOUD REPORTED BY THE PUBLIC. |
| Jul 31, 5:07 PM EDT | FUNNEL CLOUD | Berlin, MD | FUNNEL CLOUD REPORTED BY THE PUBLIC OVER THE DELMARVA POWER AND LIGHT STATION MOVING TOWARDS NORTH OCEAN CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 31, 2:25 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 969 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KAKQ 312057
TORAKQ
MDC047-312130-
/O.NEW.KAKQ.TO.W.0029.090731T2057Z-090731T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
457 PM EDT FRI JUL 31 2009
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN WORCESTER COUNTY IN SOUTHEAST MARYLAND...
* UNTIL 530 PM EDT
* AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR NEWARK...OR
10 MILES WEST OF SNUG HARBOR...MOVING EAST AT 45 MPH.
* THE TORNADO WILL BE NEAR...
BERLIN...SNUG HARBOR AND 7 MILES NORTH OF ASSATEAGUE NATIONAL
REFUGE BY 505 PM EDT...
CAPE ISLE OF WIGHT AND OCEAN PINES BY 510 PM EDT...
OCEAN CITY BY 515 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR SOUTHEAST MARYLAND AND NORTHEAST NORTH CAROLINA AND
EASTERN VIRGINIA.
&&
LAT...LON 3833 7507 3820 7515 3823 7516 3821 7520
3824 7521 3821 7524 3823 7537 3830 7537
3835 7531 3845 7509 3844 7508 3845 7507
3845 7504
TIME...MOT...LOC 2057Z 248DEG 38KT 3829 7529
$$
LEWITSKY2 follow-up statements
000
WWUS51 KAKQ 312115
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
515 PM EDT FRI JUL 31 2009
MDC047-312130-
/O.CON.KAKQ.TO.W.0029.000000T0000Z-090731T2130Z/
WORCESTER MD-
515 PM EDT FRI JUL 31 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR
NORTHEASTERN WORCESTER COUNTY...
AT 515 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD.
THIS TORNADO WAS LOCATED NEAR OCEAN CITY...MOVING EAST AT 45 MPH.
THE TORNADO WILL BE NEAR...
OCEAN CITY BY 520 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR SOUTHEAST MARYLAND AND NORTHEAST NORTH CAROLINA AND
EASTERN VIRGINIA.
&&
LAT...LON 3833 7507 3820 7515 3823 7516 3821 7520
3824 7521 3821 7524 3837 7526 3845 7509
3844 7508 3845 7507 3845 7504
TIME...MOT...LOC 2115Z 248DEG 38KT 3836 7507
$$
LEWITSKY000
WWUS51 KAKQ 312124
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
524 PM EDT FRI JUL 31 2009
MDC047-312133-
/O.CAN.KAKQ.TO.W.0029.000000T0000Z-090731T2130Z/
WORCESTER MD-
524 PM EDT FRI JUL 31 2009
...THE TORNADO WARNING FOR NORTHEASTERN WORCESTER COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE TORNADO WARNING HAS MOVED OFFSHORE INTO
THE ATLANTIC...AND THE TORNADO WARNING IS CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR SOUTHEAST MARYLAND AND NORTHEAST NORTH CAROLINA AND
EASTERN VIRGINIA.
LAT...LON 3833 7507 3820 7515 3823 7516 3821 7520
3824 7521 3821 7524 3837 7526 3845 7509
3844 7508 3845 7507 3845 7504
TIME...MOT...LOC 2123Z 248DEG 38KT 3839 7496
$$
LEWITSKYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jul 31, 4:29 PM EDT, 28 minutes earlier.
Area forecast discussion, Jul 31, 4:29 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
429 PM EDT FRI JUL 31 2009
.SYNOPSIS...
A COLD FRONT WILL MOVE INTO THE REGION THIS EVENING...AND WILL STALL
NEAR THE VIRGINIA...NORTH CAROLINA BORDER ON SATURDAY. THE FRONT WILL
MOVE BACK NORTH AS A WARM FRONT LATE SATURDAY INTO SUNDAY. ANOTHER
LOW PRESSURE SYSTEM TRACKS TO OUR NORTH SUNDAY INTO MONDAY...BRINGING
THE NEXT COLD FRONT TO THE MID ATLANTIC STATES.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SVR TSTM WATCH IN EFFECT UNTIL 9 PM EDT FOR ALL ZONES. FINALLY BEGINNING
TO SEE TSTMS BECMG MORE ORGANIZED OVER THE PAST HR BUT IN GENERAL
STORMS HAVE STRUGGLED TO BECOME STRONG/SEVERE...PROBABLY INHIBITED
BY THE STRG UNIDIRECTIONAL SW FLOW. WHILE BULK SHEAR MAGNITUDE (0-6KM)
IS IMPRESSIVE FOR THE TIME OF YR (35 KT)...THE STORMS OUTSIDE OF BOWING
LINES/SEGMENTS WILL PROBABLY REMAIN SUB-SEVERE. MAIN THREAT FROM THE
BOWING LINES WILL BE STRG WINDS DUE TO THE DEEP SW FLOW. ALTHOUGH
LARGE HAIL AND AN ISO TORNADO WILL BE POSSIBLE IN ANY BREAKS IN
THE LINES...WINDS WILL BE THE MAIN THREATS. HAVE CARRIED LIKELY
POPS ALL ZONES THROUGH THE EVENING...70% ERN SHORE AND SE VA/NE
NC...60% CNTRL VA.
BY LATE EVENING AND OVERNIGHT... CONCERN THEN CHANGES TO THE CHCS
FOR MORE OF A WIDESPREAD MOD/HVY RAINFALL THREAT AS A SECONDARY
IMPULSE MOVES OVER THE FAR WSW AND TRAVELS E/NE THROUGH THE
TIDEWATER RGN OVRNT. MODL CROSS SECTIONS SHOW SIGNIFICANT OMEGA
PRESENT ALOFT WITH STRONG N/S ORIENTED AGEO VERT CIRC WILL SUPPORT
STRONGER UPDRAFTS WITH FAIRLY DECENT CLOUD SEEDING ALOFT. WITH
PWATS OF 2.0-2.25 INCHES OVER THE SE ZONES...HAVE INCLUDED AREAS
OF HVY RAIN MENTION OVER FAR SE VA INTO PORTIONS OF NE NC. COULD
SEE 1-3 INCHES OF RAINFALL IN A SHORT PERIOD OF TIME WHICH MAY
LEAD TO PONDING ON ROADWAYS AND STANDING WATER IN LOW LYING AREAS.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
SATURDAY...
NAM/GFS/ECMWF ARE ALL IN PRETTY GOOD AGREEMENT THAT THE FRONT
WILL STALL EITHER IN SRN VA OR NRN NC. BOTH NAM/GFS BUFR SNDGS
REMAIN NEARLY SATURATED THROUGH A DEEP LAYER AT ECG EVEN AFTER
SUNRISE. HAVE BUMPED POPS TO LIKELY IN NC THROUGH NOON...AND MAY
SEE ADDITIONAL AMTS OF RAIN EXCEEDING ONE INCH. MSTR GRADIENT IS
RATHER TIGHT THOUGH...SO MOST OF VA (OUTSIDE OF EXTREME SOUTHERN
CNTYS WILL ONLY HAVE A LOW CHC FOR A FEW LEFTOVER SHWRS SAT MRNG.
UPR IMPULSE TRACKS OFF TO THE ENE BY NOON...SO POPS THEN SHOULD
DIMINISH SOMEWHAT IN NC ZONES...ALTHOUGH W/ DAYTIME HTG PRECIP
CHANCES INCREASE TO 20-30% OVER AREAS FARTHER NORTH. HIGH TEMPS A
LITTLE COOLER IN THE FAR SOUTH DUE TO MORE CLOUDS DOWN THAT WAY
(MID 80S)...AND UPR 80S/NEAR 90 ELSEWHERE. WILL CONTINUE WITH SOME
PRECIP CHANCES ALL ZONES DURING PEAK HEATING (AT LEAST
30%)...HIGHLIGHTING HIGHEST POPS (40-50%) OVER THE SOUTHERN ZONES
CLOSER TO THE STALLED BNDRY. HIGHS TEMPS GNLY IN THE 85-90 DEGREE
RANGE W/ LOWS IN THE UPR 60S TO LWR 70S.
SAT NGT/SUNDAY/MON...
UNSETTLED PATTERN CONTINUES AS THERE IS DECENT MODEL CONSENSUS
WITH ANOTHER AREA OF LOW PRESSURE APPROACHING FROM THE OHIO VLY AND
BRINGING THE FRONT BACK NORTH AS A WARM FRONT SUN INTO ERLY MON. KEEPING
AT LEAST SCTD (30-50%) CHANCES FOR AFTN/EVENING SHWRS/TSTMS AND 20-30%
OVERNIGHT POPS. HIGHS MAINLY IN MID/UPR 80S AND LOWS IN UPR 60S TO
LWR 70S.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
MODELS CONT TO SHOW BERMUDA HIGH PRS OFFSHORE NXT WEEK WITH UPR LVL
LOW MOVING FRTHR N INTO CANADA. IN BTWN...A SERIES OF TROFS/ CDFRNTS
WILL MOVE E THEN EITHER STALL OR DISSIPATE ACROSS MID ATLNTC RGN.
UPSHOT WILL BE A CONTINUATION FOR DAILY (MAINLY DIURNAL 30-40 POP)
THRU FRI. APPEARS TUE WILL HAVE THE LOWEST CHC FOR PCPN SO WILL ONLY
HAVE 20 POP THEN. TYPLCL MID SUMMER TMPS WITH HIGHS FROM THE U80S TO
L90S. LOWS U60S-L70S.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
SHOWERS AND TSTMS DEVELOPING ACROSS THE REGION WITH HOT AND HUMID
AIRMASS PLUS APPROACHING COLD FRONT. S-SW WNDS WILL GUST TO 25-30
KTS ACROSS THE REGION DURING THE AFTN AND EARLY EVENING BEFORE
DIMINISHING TONIGHT AS FRONT MOVES THRU. STRONG TSTMS MAY RESULT IN
IFR/MVFR CONDS AND WNDS GUSTING WELL OVER 30 KT. SHOWERS MAY LINGER
INTO SAT MRNG OVER SE VA/NE NC AS FRONT LINGERS NEAR THE COAST
EARLY. EXPECT SOME CLEARING BY SAT AFTN AS WEAK HI MOVES OVER THE
REGION BUT SHOWERS AND ISOLD TSTMS STILL PSBL OVER HAMPTON RDS AND
NE NC. INCREASING CHC OF SHOWERS/TSTMS FOR SUNDAY AS ANOTHER LOW
APPROACHES FROM THE SW.
&&
.MARINE...
WILL CONT THE SCA HEADLINES (AHEAD OF THE FRNT) TONIGHT. P-GRDNT
GUSTS TO 30 KT CONT THRU THIS EVE. ANY GUSTS OVR THAT WUD BE MORE
CONVECTIVE IN NATURE AND DEALT WITH VIA SPECIAL MARINE WRNGS. LTL
OR NO CAA PROGGED BEHIND BNDRY...SO XPCT WNDS TO SUBSIDE BLO SCA
LVLS OVR THE CHES BAY AND CURRITUCK SND BY MIDNITE. WNDS/SEAS OVR
CSTL WTRS WILL TAKE MOST OF THE NITE TO SUBSIDE.
OTW...BERMUDA HIGH CONTS A SW FLOW BLO 20 KTS THRU SUNDAY. NXT FRNT
APPRCHS SUN NITE. INCRG GRDNT AHEAD OF THIS FTR MAY BUILD SEAS TO NR
5 FT ACROSS THE NRN WTRS OUT NR BUOY 44009...BUT WILL KEEP CNDTNS
BLO SCA LVLS FOR NOW.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ630>633.
SMALL CRAFT ADVISORY UNTIL 4 AM EDT SATURDAY FOR ANZ654-656-
658.
SMALL CRAFT ADVISORY UNTIL 9 AM EDT SATURDAY FOR ANZ650-652.
&&
SYNOPSIS...LKB
NEAR TERM...LKB/CCW
SHORT TERM...LKB
LONG TERM...MPR
AVIATION...JEF
MARINE...MPRHazardous weather outlook, Jul 31, 2:43 PM EDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 243 PM EDT FRI JUL 31 2009 ANZ650-652-011845- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- 243 PM EDT FRI JUL 31 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EDT SATURDAY... ...SEVERE THUNDERSTORM WATCH 645 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN WAKEFIELD. ANZ654-656-658-011845- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 243 PM EDT FRI JUL 31 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT SATURDAY... ...SEVERE THUNDERSTORM WATCH 645 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN WAKEFIELD. ANZ630>633-011845- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- 243 PM EDT FRI JUL 31 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...SEVERE THUNDERSTORM WATCH 645 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY AND CURRITUCK SOUND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN WAKEFIELD. NCZ012>017-030>032-102-VAZ065-079-087-092-093-095>098-011845- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-MECKLENBURG-BRUNSWICK- GREENSVILLE-SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK- CHESAPEAKE-VIRGINIA BEACH- 243 PM EDT FRI JUL 31 2009 ...SEVERE THUNDERSTORM WATCH 645 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED SATURDAY. LOCALLY HEAVY RAIN WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN WAKEFIELD. MDZ021>025-VAZ048-049-060>064-066>078-080>086-088>091-094-099-100- 011845- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX- MATHEWS-SUSSEX-SURRY-JAMES CITY-YORK-NEWPORT NEWS/HAMPTON-ACCOMACK- NORTHAMPTON VA- 243 PM EDT FRI JUL 31 2009 ...SEVERE THUNDERSTORM WATCH 645 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN WAKEFIELD. BROWN
In the hours before
Special weather statement, Jul 31, 3:04 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 304 PM EDT FRI JUL 31 2009 VAZ060-065>067-079-312000- BRUNSWICK VA-LUNENBURG VA-MECKLENBURG VA-NOTTOWAY VA-PRINCE EDWARD VA- 304 PM EDT FRI JUL 31 2009 ...THUNDERSTORMS MOVING ACROSS THE SOUTHERN VIRGINIA PIEDMONT... AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 6 MILES SOUTHWEST OF VICTORIA TO 25 MILES SOUTHWEST OF CHASE CITY...OR FROM 6 MILES SOUTHWEST OF VICTORIA TO VIRGILINA...MOVING EAST AT 35 TO 40 MPH. THE THUNDERSTORMS WILL BE NEAR... SOUTH HILL AROUND 330 PM EDT... BRODNAX AROUND 335 PM EDT... EXPECT WIND GUSTS TO 45 MPH AND LOCALLY HEAVY RAINFALL IN THE PATH OF THESE STORMS. THE RUNOFF FROM THE RAINFALL WILL LIKELY RESULT IN PONDING OF WATER ON ROADWAYS. 44
Special weather statement, Jul 31, 3:25 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 325 PM EDT FRI JUL 31 2009 VAZ075>077-312000- NORTHUMBERLAND VA-RICHMOND VA-WESTMORELAND VA- 325 PM EDT FRI JUL 31 2009 ...STRONG THUNDERSTORM MOVING ACROSS THE NORTHERN NECK... AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ROBLEY...MOVING NORTHEAST AT 40 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR DODLYT...AND...CALLAO AT 330 PM EDT...LOTTSBURG...AND...HEATHSVILLE AT 335 PM EDT...MIDDLETONS CORNER...AND...LEWISETTA AT 340 PM EDT...HULL NECK AT 345 PM EDT. WIND GUSTS TO 50 MPH...HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. THE RUNOFF FROM THE RAINFALL WILL LIKELY RESULT IN PONDING OF WATER ON RAODWAYS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. 44
Special weather statement, Jul 31, 3:51 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 351 PM EDT FRI JUL 31 2009 MDZ021>025-VAZ099-312045- ACCOMACK VA-DORCHESTER MD-INLAND WORCESTER MD-MARYLAND BEACHES MD-SOMERSET MD-WICOMICO MD- 351 PM EDT FRI JUL 31 2009 ...STRONG THUNDERSTORMS MOVING THROUGH THE LOWER MARYLAND AND VIRGINIA EASTERN SHORE... AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...FROM 10 MILES NORTH OF HURLOCK TO 26 MILES WEST OF CRISFIELD...OR FROM 10 MILES NORTH OF HURLOCK TO 12 MILES NORTH OF FAIR PORT...MOVING EAST AT 40 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... SALISBURY AROUND 415 PM EDT... CRISFIELD AROUND 425 PM EDT... POCOMOKE CITY AROUND 435 PM EDT... WIND GUSTS TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. LOCALLY HEAVY RAINFALL IS ALSO EXPECTED IN THE PATH OF THESE STORMS. THE RUNOFF FROM THE RAINFALL WILL LIKELY RESULT IN PONDING OF WATER ON ROADWAYS. LEWITSKY
Special weather statement, Jul 31, 4:08 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 408 PM EDT FRI JUL 31 2009 NCZ012-VAZ065-079>081-087-088-092-312100- BRUNSWICK VA-DINWIDDIE VA-GREENSVILLE VA-MECKLENBURG VA-NORTHAMPTON NC-PRINCE GEORGE VA-SOUTHAMPTON VA-SUSSEX VA- 408 PM EDT FRI JUL 31 2009 ...STRONG THUNDERSTORMS MOVING ACROSS SOUTHERN VIRGINIA... AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROKEN LINE STRONG THUNDERSTORMS FROM 7 MILES SOUTH OF DISPUTANTA TO 16 MILES SOUTHWEST OF BRODNAX...OR FROM 7 MILES SOUTH OF DISPUTANTA TO 9 MILES NORTHWEST OF WARRENTON...MOVING SOUTHEAST AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... EMPORIA AROUND 425 PM EDT... DAHLIA AROUND 440 PM EDT... GARYSBURG AROUND 450 PM EDT... FRANKLIN AROUND 455 PM EDT... WIND GUSTS TO 45 MPH AND OCCASIONAL LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. LOCALLY HEAVY RAINFALL WILL LIKELY RESULT IN PONDING OF WATER ON ROADWAYS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. 44
Special weather statement, Jul 31, 4:15 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 415 PM EDT FRI JUL 31 2009 NCZ030-031-312115- BERTIE NC-CHOWAN NC- 415 PM EDT FRI JUL 31 2009 ...STRONG THUNDERSTORM APPROACHING BERTIE AND CHOWAN COUNTIES... AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM FROM 12 MILES NORTHWEST OF WINDSOR TO 6 MILES SOUTHWEST OF WINDSOR...OR FROM 6 MILES SOUTH OF AULANDER TO 6 MILES SOUTHWEST OF WINDSOR...MOVING EAST AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR WINDSOR AROUND 420 PM EDT...EDENTON AROUND 450 PM EDT. WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAINFALL ARE EXPECTED WITH THIS STORM. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. FOSTER
Special weather statement, Jul 31, 4:44 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 444 PM EDT FRI JUL 31 2009 VAZ099-100-312145- ACCOMACK VA-NORTHAMPTON VA- 444 PM EDT FRI JUL 31 2009 ...STRONG THUNDERSTORMS APPROACHING THE VIRGINIA EASTERN SHORE... AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...FROM 28 MILES NORTH OF EXMORE TO 22 MILES WEST OF EXMORE...OR FROM CRISFIELD TO 6 MILES EAST OF DELTAVILLE...MOVING EAST AT 40 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR EXMORE AROUND 515 PM EDT. WIND GUSTS TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. LOCALLY HEAVY RAINFALL IS ALSO EXPECTED IN THE PATH OF THESE STORMS. THE RUNOFF FROM THE RAINFALL WILL LIKELY RESULT IN PONDING OF WATER ON ROADWAYS. LEWITSKY
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 4:27 PM EDT | Severe Thunderstorm Warning | AKQ | Somerset, Wicomico, Worcester | 48 min |
Nearby
Tornado Warnings in Maryland, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.